MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Insufficient Information (4580)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, the stent dislodged during advancement into a lesion inside a previously implanted stent.The lesion was located proximally in the right coronary artery (rca) with moderate tortuosity, severe calcification and 70% stenosis.The stent dislodgement occurred during delivery to the lesion, and it was believed to have been caught on the previous stent.The dislodged stent was successfully removed using a snare while it was still on the guide wire.The device was inspected prior to use with no issues noted.Negative prep was not performed.The lesion was pre-dilated.Resistance was encountered during device advancement however no excessive force was used during delivery.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion is discreet and was previously treated with a stent and angioplasty.The previously implanted stent had severe in stent r estenosis.The onyx frontier stent was initially inserted but was removed intact and undeployed as it was unable to cross the lesion.Further lesion ballooning was performed with a 3.0x8mm nc euphora balloon.The stent was reinserted, and dislodgement occurred dur ing delivery to the lesion, and it was believed to have been caught on the previous stent.Resistance was not noted during withdrawal of the device, and excessive force was not used.Another 3.0x12mm onyx frontier des was successfully placed and deployed the 3.0x8mm nc euphora balloon was used to post dilate the stent at 16 atm for 15 seconds.There was no damage noted to the previously implanted stent.There was post intervention timi flow iii with 0% residual stenosis.The patient had a hematoma post procedure with associated groin pain.Pressure was held to treat the hematoma.Two 6f launcher guide catheters were also used during the procedure.Patient initials and relevant history updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the nc euphora balloon and the two 6f launcher guide catheters were used during the procedure with no issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device was returned with no stent on the balloon.Stent crimp impressions were visible on the balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21916374
Report Number9612164-2025-02071
Device Sequence Number15615989
Product Code NIQ
UDI-Device Identifier00763000511470
UDI-Public00763000511470
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30015UX
Device Catalogue NumberONYXNG30015UX
Device Lot Number0012641343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/28/2025
05/20/2025
06/18/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/20/2025
05/28/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age66 YR
Patient SexMale
Patient Weight111 KG